MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52270
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a percutaneous transluminal angioplasty (pta) of the moderate to severely calcified left distal superficial femoral(sfa)/proximal popliteal(prox.Pop.A) arteries, the advance 35 lp low profile balloon catheter ruptured longitudinally.The complaint device was inserted by traditional up and over fashion, and advanced to the left distal sfa/prox.Pop.A where a stent had been previously placed.This was a post dilatation procedure.The advance 35 lp low profile balloon catheter was inflated to rated burst pressure(rbp ) of 14 atmospheres (atm)at which point, it ruptured.The physician was able to remove the complaint device without leaving a portion in the patient's anatomy.The procedure was completed successfully with the complaint device since the angioplasty procedure had been completed at the time of the device rupture.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to section h10 for investigation findings.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, drawing, instructions for use, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.A review of the device history record shows 5 nonconforming events which could contribute to this failure mode; however, due to the individual nature of the product manufacturing and 100% verification of various defects including foreign matter, leak testing, inspection of balloon surface and catheter surface in final quality control prior to shipping, there is no indication that there is nonconforming product in the field.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7523339
Report Number1820334-2018-01432
Device Sequence Number11068653
Product Code DQY
UDI-Device Identifier10827002522708
UDI-Public(01)10827002522708(17)210320(10)8678176
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52270
Device Catalogue NumberPTA5-35-135-6-14.0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1